MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG. POLARCUP XLPE INSERT 61/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG. POLARCUP XLPE INSERT 61/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75018962
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the polar xlpe insert was revised as part of a total hip revision due to unknown causes.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the polar xlpe insert was revised as part of a total hip revision following a peri-prosthetic fracture.The device in scope has not been returned for investigation.A visual inspection could therefore not be conducted and the reported failure mode cannot independently be confirmed.According to the available medical data, the revision was done approximately 6 weeks after a first revision, secondary to a fall that produced a fracture of the diaphyseal femur.All documents and images provided as of this date have been reviewed and consider and unless noted do not contribute to the clinical investigation.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported failure mode.A review of the complaint history revealed no other complaints for the affected batch nor any reported complaints with similar failure mode for the complained device.Based on the executed investigation steps the indication for the second revision was the trauma-precipitated fracture of the diaphyseal femur and the complained device did most certainly not contribute to the reported failure mode.However, based on available information the root cause cannot clearly be identified and stays undetermined.The need for corrective action is not indicated.Nevertheless, smith and nephew will continue to monitor the devices for similar issues.The complaint will be reopened should additional information or the complained device be received.

Brand Name
POLARCUP XLPE INSERT 61/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG.
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key8384318
Report Number9613369-2019-00016
Device Sequence Number13950798
Product Code LPH
UDI-Device Identifier07611996111521
UDI-Public07611996111521
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2021
Device Catalogue Number75018962
Device Lot NumberB1405877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date03/02/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLARCUP PART# 75100415, BATCH# B1709660; POLARCUP PART# 75100415, BATCH# B1709660
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight103